MAUDE Adverse Event Report: SMITH & NEPHEW, INC. (5) SUTUREFIX AHR S (1) 2 UB BL 1.7; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. (5) SUTUREFIX AHR S (1) 2 UB BL 1.7; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203955
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during bankart repair procedure, the anchor post-deployment came out of the pilot drilled hole.An additional hole was made to complete the procedure and there was a void left in the patient.No significant delay and a back up was available to complete the procedure.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported 72203955 suturefix ahr s (1) 2 ub bl 1.7l, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customer's complaint cannot be confirmed.The complaint stated: ¿during bankart repair procedure, the anchor post-deployment came out of the pilot drilled hole¿.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include improper use of the device.Per the device's instructions for use: ¿only use the recommended drill bits and drill guides intended for use with the suturefix ultra suture anchor.Use of other instruments may injure the patient, damage the instruments, or compromise fixation¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure were found.Further investigation is not warranted at this time.

Brand Name
(5) SUTUREFIX AHR S (1) 2 UB BL 1.7
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9945807
Report Number1219602-2020-00633
Device Sequence Number3293000
Product Code MBI
UDI-Device Identifier00885554031881
UDI-Public00885554031881
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203955
Device Catalogue Number72203955
Device Lot Number50775198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1